Ask a doctor

Sculptra Injection Caused Cheekbone Pain

My last Sculptra injection caused cheekbone pain, now partial numbness under my right eye. What can I do? I massaged as directed after the procedure. Pain persisted at injection site unlike after other injections and 6 weeks later I felt numbness but no swelling in the lower right eyelid. My doctor believes it's unrelated to Sculptra, suggested a neurologist, says she can only inject a steroid to help.

Doctor Answers (2)

Cheekbone Pain/Numbness After Sculptra

+1

I tend to agree that perhaps the injection nicked a nerve fiber and that is what is causing your pain and numbness. Nerves do regenerate, although it can take a very long time. It's not a bad idea to double check with a neurologist. Do you have any other symptoms? Make sure you mention the procedure to them. Otherwise, I say keep an eye on it and keep calm. Hope this helps. 


New York Dermatologic Surgeon
4.5 out of 5 stars 31 reviews

Sculptra injection caused cheekbone pain

+1

Very unusual problem. I think the injector hit something or a nerve upon the injection. This caused trauma to the area. Usually time heals, but seeking other opinions and even steroid injections can help.

From MIAMI Dr. B

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 61 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.